Discussions that mention synthroid

Thyroid Disorders board


Hello again!

Yes, if you have been reading I am now off Armour. The T3 was too much for me I think. I tried adding in some T4 and reducing the Armour, but that did not work either....I only felt worse in the worse way.

I am back at base one on 25mcg of Synthroid and if need I will up that little by little or add in some Cytomel if my T3 is very low and I am not converting well.

I went overdose on two grains of Armour. My symptoms were all hypo, but my labs confirmed overdose. So overdose is very tricky to guage by symptoms alone I found...my overdose symptoms were all found on the hypo list. I reduced from the 2 grains by 1/4 grain or so every 2 - 3 weeks just so I wouldn't miss my mark on the way down...never found the mark and the reducing was very hard as well...felt so awful!

I am doing much better now that I am on this low dose, but I still have my original symptoms...mainly brain fog! BUT it is not half as bad as when I was overdosed and I was even MORE brain fogged and with so many other additional, new symptoms...to the extent that I left the gas on and could have burned down the house...yikes! Serious case of brain damage by unbalanced hormones....

My advice is to get, even by indepent labs if you have to, blood labs and see where you are. It is awfully hard to tell overdose symptoms from underdose symptoms as I found out....I kept upping the Armour thinking I was still underdosed...but that was not my case. I also learned that not ALL people need full replacement or need to get to the magic three grains to feel well...I learned that, really, everyone is SOOO different in how we react to thyroid meds and how our body uses or doesn't use them. I also learned that (in the process of learning :)) that we need to stay on one does for an ample amount of time....go the 4-6 weeks...I think this is even best thinking for on Armour...that still has a good amount of T4 and the T4 dose take that long to get into our system so they say.

I have been thinking about you and wondering how you are doing...I had hoped that I hadn't heard from you because you were feeling well and getting on with your life....but don't worry, we will get it all straightened out!

Armour has quite a bit of T3 in it....are you sure you need more T3...you have labs? Pixiek
[QUOTE=Jo-chan]
I'm thinking that maybe I need to cut back on the Armour and add Cytomel, because it seems I'm getting too much T4 from Armour (giving me the hyper symptoms) and not enough T3. Does this sound right?


No, you'd want to cut back on armour and add synthroid. It sounds like you're getting too much T3, not too much T4.

I was on armour too and had to stop, same reasons - hyper symptoms. Heart palpitations, anxiety, etc. I'm back on synthroid too.
Thanks for answering pixiek and Kharma! I was afraid I had it mixed up and I guess I did, about the T3 and T4. Unfortunately I don't have any labs but I guess I need to just go get it done. I considered it a long time ago but then decided to just go by my symptoms.

I was up to 3 grains of Armour a day and that was way too much. Now I'm taking 3/4 of a grain a day, which doesn't give me hyper symptoms but of course doesn't seem to help with the hypo either.

So I'll get labs done and post my results here, then see about maybe getting on Synthroid. Hope things are going well in Japan, pixiek. :)